Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jan 13, 2009, 6:21 PM EST for Palm Beach County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2009, 6:21 PM EST (23:21 UTC)
- Expired
- Jan 13, 2009, 7:00 PM EST
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 124 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 132321
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
621 PM EST TUE JAN 13 2009
FLZ067-140000-
INLAND PALM BEACH COUNTY FL-
621 PM EST TUE JAN 13 2009
...HEAVY SHOWERS WITH GUSTY WINDS TO AFFECT THE AREA...
AT 620 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS WITH GUSTY WINDS...ALONG A LINE EXTENDING FROM PORT
MAYACA TO ROTENBERGER WILDLIFE MANAGEMENT AREA...MOVING EAST AT
33 MPH.
THESE STORMS WILL AFFECT...
CANAL POINT...
BELLE GLADE...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
LION COUNTRY SAFARI...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF AROUND 40 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2635 8035 2636 8088 2661 8088 2672 8084
2671 8082 2671 8078 2669 8074 2672 8073
2677 8075 2678 8072 2675 8071 2676 8070
2681 8070 2687 8063 2696 8061 2696 8022
TIME...MOT...LOC 2321Z 270DEG 29KT 2696 8063 2644 8085
$$
DGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jan 13, 2:07 PM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 13, 2:07 PM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EST TUE JAN 13 2009
.DISCUSSION...
...MUCH COOLER ACROSS S FLA TONIGHT CONTINUING INTO THE WEEKEND...
...ROUGH MARINE CONDITIONS TONIGHT AND THROUGH MUCH OF THIS WEEK...
SHORT WAVE IN SUBTROPICAL JET HAS MOVED ACROSS THE NE GULF OF MEX
AND INTO THE SW N ATLC OFF OF THE SE U.S. COAST...GENERATING A
SURFACE LOW THAT WILL STRENGTHEN. CIRCULATION ABOUT THIS LOW WILL
PULL SOUTHWARD A FRONT THAT NEARS LAKE OKEE BY SUNSET...MOVING
OFF THE SE COAST BY MIDNIGHT. COOLER AND DRIER AIR WILL FILTER INTO
THE AREA OVERNIGHT INTO WED. SEVERAL REINFORCING SHORT WAVES WILL
DIVE INTO THE BASE OF THE BROAD UPPER TROUGH OVER E 1/3 OF THE U.S.
THU INTO EARLY NEXT WEEK...WHICH WILL SEND SEVERAL REINFORCING COOL
SURGES INTO S FLA.
FOR THE SHORT TERM...TONIGHT THROUGH THU NIGHT...DIMINISHING AND
ENDING SHOWERS FROM NW TO SE CAN BE EXPECTED...ENDING BY MIDNIGHT.
CLEARING AND BECOMING COOLER WITH LOWS TONIGHT IN THE LOWER TO MID
40S NW INTERIOR TO LOWER TO MID 50S ELSEWHERE. WIND CHILLS TONIGHT
IN THE LOWER TO MID 40S NW INTERIOR AND SW. COOL AND DRY WED WITH
MAXIMUM TEMPERATURES IN THE MID TO UPPER 60S TO AROUND 70 SE. COOLER
WED NIGHT WITH THE MID TO UPPER 30S NW INTERIOR WITH THE 40S ELSE
-WHERE EXCEPT LOWER 50S EXTREME E COAST. SOME WIND CHILLS COULD FALL
INTO THE LOWER TO MID 30S NW INTERIOR WED MORNING. TIME DURATION MAY
BE VARIABLE AND AT THE MOMENT PLAN NO HIGHLIGHTS. ELSEWHERE ACROSS S
FLA UPPER 30S INTERIOR AREAS WITH MID 40S TO AROUND 50 TOWARD THE E
COAST. LITTLE CHANGE IN MAXIMUM TEMPERATURES THU. A REINFORCING
SURGE OF COOL AIR MAKES THU NIGHT/FRI MORNING MAKES FRI MORNING THE
COOLEST OF THE LOT. MINIMUM TEMPERATURES WILL RANGE FROM THE MID 30S
NW INTERIOR TO NEAR 50 EXTREME SE COAST. WIND CHILLS MAY BE LOWER
FRI MORNING. NEAR FREEZING TEMPERATURES MAY BE POSSIBLE IN THE
NORMALLY COLDER AREAS OF GLADES...HENDRY AND INLAND COLLIER COUNTIES
...THU AND FRI MORNING...POSSIBLY FROST AS WELL...IF A FREEZE DOES
NOT OCCUR. WIND AFFECTS THE POSSIBILITY OF FREEZE...FROST AND WIND
CHILLS AND THIS NEEDS TO BE CONSTANTLY MONITORED. NEEDLESS TO
SAY...MUCH BELOW NORMAL TEMPERATURES THOUGH THE PERIOD AND BY S FLA
STANDARDS...QUITE COLD. RIGHT NOW NO HIGHLIGHTS ISSUED FOR THE BOUT
OF COOL/COLD WEATHER BUT AREA INTERESTS SHOULD BEGIN PREPARATION FOR
PROTECTION OF ASSETS FROM THE COOLER WEATHER. GFS SEEMS TO BE
LOCKING ONTO UPPER LEVEL MOISTURE WHICH STREAMS NE OVER S FLA BEHIND
FRONT. FEEL GUIDANCE POPS TOO HIGH AND HAVE SHAVED DOWNWARD.
.EXTENDED PERIOD...FRI THROUGH TUE...THE HIGH PRES SYSTEM BEHIND THE
COOL SURGE FRI BEGINS TO MOVE OFFSHORE INTO THE ATLC OFF OF THE
COASTAL CAROLINAS AND TEMPERATURES BEGIN TO RISE. NE WINDS WILL BE
OVER S FLA AND SOME SHOWERS POSSIBLE E COAST. ANOTHER COOL SURGE
POSSIBLE AGAIN LATE SUN/EARLY MON AND THEN AGAIN TUE. NEEDLESS TO
SAY ...MAX/MIN TEMPERATURES WILL REMAIN BELOW NORMAL WITH MINIMAL E
COAST RAINFALL FRI AND SAT.
&&
.MARINE...GUSTY SW/W WINDS 15-20 KTS AHEAD OF FRONT WILL SHIFT NW-N
NEAR 20 KTS WITH THE FRONTAL PASSAGE. ADVISORIES IN EFFECT FOR ALL
WATERS THIS EVENING DUE TO WIND. AFTER MIDNIGHT...CAUTION FOR ALL
WATERS EXCEPT ATLC WHERE GULF STREAM SEAS REACT TO THE NORTHERLY
WINDS. THOUGH THE NORTHERLY WINDS DECREASE WED...GULF STREAM SEAS
WILL HOVER AROUND 7 FT AND ATLC ADVISORY WILL CONTINUE THROUGH WED.
FOR THU AND INTO THE WEEKEND...PERIODIC COOL SURGES WILL FLUCTUATE
WINDS AND SEAS (ESPECIALLY IN THE ATLC) AND ROUGH MARINE CONDITIONS
WILL PERSIST FOR THE MOST PART.
&&
.FIRE WEATHER...
A DRIER AIRMASS WILL SPREAD OVER S FLA BEHIND THE FRONT TONIGHT WITH
MOST AREAS HAVING RH BELOW 35% (MAINLY INTERIOR AND W) FOR THE NEXT
FEW DAYS. MAX TEMPERATURES COULD BE TOO COOL AND WILL BE A MITIGAT
-ING FACTOR TO PREVENT EXTENDED CRITICAL RH VALUES WED BUT THU LOOKS
DRIER WITH LOWER DEW POINTS ALMOST ALL ZONES. FRI SOME EASTERLY FLOW
WILL RAISE RH ALONG THE E COAST BUT THE INTERIOR AND W AGAIN QUITE
VULNERABLE. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WED. THU IS A
GOOD BET AS WELL FOR ANOTHER WATCH FOR JUST ABOUT ALL ZONES BUT WILL
TAKE THEM ONE AT A TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 52 70 49 68 / 20 0 0 0
FORT LAUDERDALE 57 71 54 69 / 30 0 0 0
MIAMI 57 71 54 70 / 30 0 0 0
NAPLES 51 66 45 66 / 20 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FLZ063-066-069-070-075
WEDNESDAY FROM 11 AM THROUGH 6 PM EST.
AM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM EST
WEDNESDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR AMZ610-AMZ630.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR GMZ656-GMZ657-GMZ676.
&&
LONG TERM...15/JR
SHORT TERM/AVIATION...04/ATHazardous weather outlook, Jan 13, 9:05 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 905 AM EST TUE JAN 13 2009 FLZ063-066>075-168-172>174-140900- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 905 AM EST TUE JAN 13 2009 ...MODERATE RISK OF RIP CURRENTS GULF COAST... ...SLIGHT CHANCE OF THUNDERSTORMS ATLANTIC COAST... ...FRONT TO RESULT IN POOR MARINE CONDITIONS AND COOL TEMPERATURES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTHWEST WINDS FROM 15 TO 20 MPH WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST OF SOUTH FLORIDA TODAY. THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE ATLANTIC COAST AND ADJACENT WATERS THIS AFTERNOON. CLOUD TO SURFACE LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD ASSOCIATED WITH ANY STORMS THAT DEVELOP. WIND: SOUTHWEST WINDS IN THE 15 TO 20 KNOT RANGE WILL DEVELOP OVER THE ATLANTIC AND OFFSHORE GULF WATERS THIS AFTERNOON. WINDS WILL INCREASE ABOVE 20 KNOTS, AND SHIFT TO THE NORTHWEST OVERNIGHT AS A COLD FRONT PASSES OVER THE REGION. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL WATERS FROM THIS AFTERNOON THROUGH LATE EVENING. TEMPERATURES: APPARENT TEMPERATURES WILL FALL INTO THE 40 TO 45 DEGREE RANGE OVER THE NORTHERN AND NORTHWEST INTERIOR PORTIONS OF SOUTH FLORIDA BY WEDNESDAY MORNING, IN THE WAKE OF THE FRONTAL PASSAGE THIS EVENING. WAVES: SEAS IN THE GULF STREAM WILL RISE ABOVE 6 FEET BY TONIGHT, AS NORTH WINDS INCREASE OVER THE WATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY APPARENT TEMPERATURES WILL FALL INTO 30 TO 35 DEGREE RANGE ACROSS THE NORTHWEST INTERIOR ON THURSDAY MORNING, WITH 40 TO 45 DEGREE READINGS EXPECTED ACROSS THE REMAINDER OF THE AREA, WITH THE EXCEPTION OF THE IMMEDIATE ATLANTIC COAST. EVEN COLDER READINGS ARE ANTICIPATED ON FRIDAY AND SATURDAY MORNINGS, FOLLOWING A SECONDARY FRONTAL PASSAGE, WITH WIND CHILLS POSSIBLY DIPPING INTO THE 25 TO 30 DEGREE RANGE OVER THE NORTHWEST INTERIOR, AND 40 TO 45 DEGREE RANGE OVER THE EAST COAST METRO AREAS. OTHERWISE, PERSISTENT NORTH WINDS WILL MAINTAIN HAZARDOUS MARINE CONDITIONS IN THE ATLANTIC FOR MUCH OF THE WEEK. ANOTHER COLD FRONT WILL RESULT IN SIMILAR CONDITIONS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jan 13, 4:40 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EST TUE JAN 13 2009
FLZ063-066-132230-
HENDRY FL-GLADES FL-
440 PM EST TUE JAN 13 2009
...LINE OF HEAVY SHOWERS WITH GUSTY WINDS TO AFFECT THE AREA...
AT 436 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS WITH GUSTY WINDS...ALONG A LINE EXTENDING FROM
LAKE PLACID TO ESTERO...MOVING EAST AT 32 MPH.
THESE HEAVY SHOWERS WILL AFFECT...
MUSE BY 455 PM EST.
LA BELLE BY 505 PM EST.
PALMDALE BY 510 PM EST.
ORTONA BY 515 PM EST.
FELDA BY 520 PM EST.
BRIGHTON SEMINOLE INDIAN BY 525 PM EST.
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 35 TO 45 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS LINE OF SHOWERS
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2720 8092 2714 8087 2707 8094 2704 8093
2703 8097 2705 8097 2698 8107 2692 8107
2693 8110 2689 8111 2683 8106 2682 8095
2654 8108 2651 8140 2651 8157 2703 8157
2704 8128 2712 8127 2713 8118 2722 8116
TIME...MOT...LOC 2137Z 270DEG 27KT 2725 8142 2646 8182
DGSpecial weather statement, Jan 13, 6:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
621 PM EST TUE JAN 13 2009
FLZ067-140000-
INLAND PALM BEACH COUNTY FL-
621 PM EST TUE JAN 13 2009
...HEAVY SHOWERS WITH GUSTY WINDS TO AFFECT THE AREA...
AT 620 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS WITH GUSTY WINDS...ALONG A LINE EXTENDING FROM PORT
MAYACA TO ROTENBERGER WILDLIFE MANAGEMENT AREA...MOVING EAST AT
33 MPH.
THESE STORMS WILL AFFECT...
CANAL POINT...
BELLE GLADE...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
LION COUNTRY SAFARI...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF AROUND 40 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2635 8035 2636 8088 2661 8088 2672 8084
2671 8082 2671 8078 2669 8074 2672 8073
2677 8075 2678 8072 2675 8071 2676 8070
2681 8070 2687 8063 2696 8061 2696 8022
TIME...MOT...LOC 2321Z 270DEG 29KT 2696 8063 2644 8085
DGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:05 AM EST | Dense Fog Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Palm Beach | 6 hr |
| Jan 13, 3:52 AM EST | Small Craft Advisory | MFL | 35 hr | |
| Jan 13, 2:11 PM EST | Fire Weather Watch | MFL | 16 hr | |
| Jan 13, 4:40 PM EST | Special Weather Statement | MFL | Glades, Hendry | 50 min |
| Jan 13, 5:10 PM EST | Special Marine Warning | MFL | 95 min | |
| Jan 13, 5:56 PM EST | Marine Weather Statement | MFL | 64 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.